Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 12, 2021Miller County, Seminole County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 12, 2021, 2:06 PM EDT for Miller County, Seminole County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 2:06 PM EDT (18:06 UTC)
Expired
Jul 12, 2021, 2:45 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL

Counties Miller County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

424 
WWUS82 KTAE 121806
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
206 PM EDT Mon Jul 12 2021
 
GAZ142-143-155-156-121845-
Miller GA-Decatur GA-Seminole GA-Early GA-
206 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DECATUR...MILLER...
SEMINOLE AND SOUTHEASTERN EARLY COUNTIES UNTIL 245 PM EDT...

At 206 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Donalsonville, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Colquitt, Donalsonville, Centerville, Iron City, Brinson, Jakin,
Babcock, Reynoldsville, Little Hope, Mayhaw, Boykin, Riverturn,
Sharphagen, Donaldsonville A/P, Bellview, Steam Mill, Desser, Howards
Mill, Davis Park and Lela.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 8464 3126 8464 3125 8454 3116 8454
      3081 8473 3085 8493 3087 8494 3088 8493
      3093 8498 3096 8498 3097 8499 3128 8500
TIME...MOT...LOC 1806Z 192DEG 14KT 3091 8482 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 1:28 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 12, 1:28 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
128 PM EDT Mon Jul 12 2021

.AVIATION...

[Through 18z Tuesday] Scattered to numerous showers and
thunderstorms will affect the area through this evening with
activity diminishing after sunset. Gusty winds are likely near
storms. Some IFR ceilings are possible late tonight around DHN.

&&

.PREV DISCUSSION [1037 AM EDT]...

.NEAR TERM [Through Tonight]...

A quasi-stationary upper level trough centered across the central
Mississippi valley is expected to remain in place as a large omega
block upstream across the western conus, and a Bermuda upper level
ridge work together to keep the large scale flow pattern
predominantly in place over the next day or so. At the surface, a
Bermuda high pressure centered over the Atlantic is imposing a
predominantly southerly to southeasterly flow across the region.
Continued moisture advection into the region is leading to rich deep
moisture with PW values between 1.7-1.9 inches for today, which will
support scattered coverage of afternoon storms.  The deep moisture
in conjunction with the mid level convergence occurring over our
region from the aforementioned trough and ridge will allow for
widespread coverage of showers and thunderstorms throughout the
entire day today.  High temperatures will generally remain in the
upper 80s, with portions of SW Georgia reaching the low 90s.  Lows
overnight are expected to drop into the low 70s.

.SHORT TERM [Tuesday Through Wednesday]...

Surface ridging over the Atlantic will slide west through the short
term with the region generally in southeasterly flow. Showers and
thunderstorms will continue each day in the short term, although
activity may last a little later with convection pushing in from the
east. In addition, an increase in PW values (2+) inches will help to
allow for higher PoPs on Wednesday. Expect highs around 90 and lows
in the 70s.

.LONG TERM [Wednesday Night Through Monday]...

With a weak disturbance still over the eastern Gulf, high PoPs will
persist into Thursday with the better chances across the western
portion of the CWA where PW values remain 2+ inches. After this, the
chance for showers and thunderstorms is expected to decrease over
the weekend with slighter "drier" weather (in terms of the PoPs)
than we have observed recently. Highs around 90 late in the week
will increase to the lower 90s for the weekend. Lows will remain
in the low to mid 70s.

.MARINE...

An active pattern will persist over the next few days with even
higher chances on Wednesday as a result of a disturbance moving
across the region. Southeast to east winds will persist through
the week with wave heights of 1 to 2 feet and up to 3 feet
offshore.

.FIRE WEATHER...

Shower and thunderstorm activity is expected once again today.
Minimum RH values are expected to be in the 50-60 percent range
today and tomorrow.  Dispersions are expected to be low today for
all Florida zones. Despite low dispersions, there are currently no
fire weather concerns at this time.

.HYDROLOGY...

The Fenholloway River at Foley and Steinhatchee both continue in
minor flood stage this morning but are on a downward trend. The
Suwannee River at Rock Bluff and Manatee Springs continue to rise
and may reach minor flood stage late this week. Otherwise, a few
additional rivers remain in action stage. While we are in a more
active pattern, widespread rainfall amounts will be around 0.5-1.0
inch. These widespread values are not anticipated to cause
additional concerns, however, isolated higher values are expected
though and these higher amounts may lead to localized minor
flooding, particularly with higher rain rates and training.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  91  73  90  73 /  20  60  30  70  30
Panama City   74  88  74  87  74 /  20  50  20  70  30
Dothan        70  89  71  90  72 /  30  60  20  60  20
Albany        72  92  72  92  73 /  30  60  20  50  20
Valdosta      70  92  71  90  72 /  30  50  20  70  20
Cross City    72  92  72  89  72 /  30  60  30  80  30
Apalachicola  75  86  76  86  75 /  20  40  40  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...DVD
MARINE...Fieux
FIRE WEATHER...Bunker
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jul 12, 11:34 AM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1134 AM EDT Mon Jul 12 2021

GAZ159-160-121615-
Brooks GA-Lowndes GA-
1134 AM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LOWNDES AND SOUTHEASTERN
BROOKS COUNTIES UNTIL 1215 PM EDT...

At 1134 AM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Madison, moving northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valdosta, I-75 At Exit 16, Remerton, Nankin, Empress, Clyattville,
Blue Springs, I-75 At Exit 22, I-75 At Exit 11, Valdosta Regional
Airport and Kinderlou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3064 8333 3065 8361 3097 8342 3081 8316
TIME...MOT...LOC 1534Z 214DEG 19KT 3062 8351

42-DVD
Special weather statement, Jul 12, 12:19 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1119 AM CDT Mon Jul 12 2021

FLZ013-121700-
Calhoun FL-
1119 AM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA UNTIL NOON CDT...

At 1119 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Blountstown, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Blountstown, Altha, Moose Pond, Clarksville, Selman, Abe Springs,
Chipola, Henderson Mill, Camps Head, Scotts Ferry, Kennys Mill,
Kinard, Blountstown Airport, Hugh Creek, Red Oak, Sharpstown, Chason,
Marysville, Center Lake and Willis.

LAT...LON 3057 8518 3058 8517 3056 8497 3052 8499
      3047 8500 3047 8499 3044 8500 3042 8503
      3041 8501 3040 8503 3039 8501 3037 8504
      3036 8503 3034 8505 3031 8504 3030 8506
      3026 8506 3023 8508 3025 8536 3057 8537
TIME...MOT...LOC 1619Z 193DEG 11KT 3033 8522

42-DVD
Special weather statement, Jul 12, 1:42 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
142 PM EDT Mon Jul 12 2021

FLZ011-016-GAZ155-156-121830-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
142 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN GADSDEN...SOUTHWESTERN DECATUR AND SEMINOLE COUNTIES
UNTIL 230 PM EDT/130 PM CDT/...

At 141 PM EDT/1241 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chattahoochee, or 19 miles northwest of Quincy,
moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Chattahoochee, Sneads, Brinson, Seminole State Park, Steam Mill,
Desser, Hanover, Reynoldsville, Hardin Heights, Rosedale, Lela,
Recovery, Haynes, Drakes Still, Jinks, Cyrene, Riverturn, Fairchild,
River Junction and Lake Seminole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3059 8478 3063 8500 3100 8497 3096 8464
TIME...MOT...LOC 1741Z 191DEG 8KT 3072 8487

42-DVD
Special weather statement, Jul 12, 1:45 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1245 PM CDT Mon Jul 12 2021

ALZ068-FLZ009-010-121830-
Geneva AL-Holmes FL-Washington FL-
1245 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GENEVA...HOLMES AND NORTH
CENTRAL WASHINGTON COUNTIES UNTIL 130 PM CDT...

At 1245 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Geneva, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Geneva, Bonifay, Hartford, Slocomb, Ponce De Leon, Caryville, Esto,
Westville, Coffee Springs, Noma, Black, Chancellor, Kellys
Crossroads, Whitehead Crossroads, Cerrogordo, Lytle, Marl, Gritney,
Arrant Settlement and Geneva Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3094 8604 3120 8597 3119 8556 3070 8569
      3071 8604
TIME...MOT...LOC 1745Z 205DEG 11KT 3090 8589

42-DVD
Special weather statement, Jul 12, 2:04 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
104 PM CDT Mon Jul 12 2021

ALZ066-069-121845-
Dale AL-Houston AL-
104 PM CDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE AND
NORTHWESTERN HOUSTON COUNTIES UNTIL 145 PM CDT...

At 104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartford, or 10 miles northeast of Geneva, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Fort Rucker, Enterprise, Ozark, Level Plains, Newton,
Pinckard, Clayhatchee, Hunt Field, Waterford, Knox Field, Gerald,
Lowe Army Heliport, Power Dam Road, Kelly, Cairns Aaf, Hanchey Field,
Klondyke Hill and Wicksburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3142 8579 3137 8553 3120 8558 3120 8579
TIME...MOT...LOC 1804Z 192DEG 14KT 3114 8576

42-DVD
Special weather statement, Jul 12, 2:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM EDT Mon Jul 12 2021

GAZ142-143-155-156-121845-
Miller GA-Decatur GA-Seminole GA-Early GA-
206 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DECATUR...MILLER...
SEMINOLE AND SOUTHEASTERN EARLY COUNTIES UNTIL 245 PM EDT...

At 206 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Donalsonville, moving north at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Colquitt, Donalsonville, Centerville, Iron City, Brinson, Jakin,
Babcock, Reynoldsville, Little Hope, Mayhaw, Boykin, Riverturn,
Sharphagen, Donaldsonville A/P, Bellview, Steam Mill, Desser, Howards
Mill, Davis Park and Lela.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3127 8464 3126 8464 3125 8454 3116 8454
      3081 8473 3085 8493 3087 8494 3088 8493
      3093 8498 3096 8498 3097 8499 3128 8500
TIME...MOT...LOC 1806Z 192DEG 14KT 3091 8482

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:17 AM EDTSpecial Marine WarningTAE58 min
Jul 12, 11:04 AM EDTSpecial Weather StatementTAEMadison41 min
Jul 12, 11:18 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton37 hr
Jul 12, 12:19 PM EDTSpecial Weather StatementTAECalhoun41 min
Jul 12, 1:45 PM EDTSpecial Weather StatementTAEHolmes45 min
Jul 12, 2:34 PM EDTSpecial Weather StatementTAEMadison41 min
Jul 12, 6:01 PM EDTSpecial Weather StatementTAELafayette44 min
Jul 12, 7:56 PM EDTSpecial Weather StatementTAEJackson34 min
Jul 12, 11:34 AM EDTSpecial Weather StatementTAELowndes41 min
Jul 12, 1:42 PM EDTSpecial Weather StatementTAESeminole48 min
Jul 12, 2:38 PM EDTSpecial Weather StatementTAEEarly, Miller52 min
Jul 12, 3:12 PM EDTSpecial Weather StatementTAECalhoun48 min
Jul 12, 3:16 PM EDTSpecial Weather StatementTAEClay44 min
Jul 12, 3:39 PM EDTSpecial Weather StatementTAEClay, Quitman66 min
Jul 12, 3:42 PM EDTSpecial Weather StatementTAELowndes48 min
Jul 12, 4:11 PM EDTSpecial Weather StatementTAELee, Worth49 min
Jul 12, 4:17 PM EDTSpecial Weather StatementTAELanier, Lowndes43 min
Jul 12, 4:23 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes37 min
Jul 12, 4:50 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lowndes, Tift40 min
Jul 12, 5:04 PM EDTSpecial Weather StatementTAELee41 min
Jul 12, 5:10 PM EDTSpecial Weather StatementTAEBerrien35 min
Jul 12, 5:23 PM EDTSpecial Weather StatementTAEBerrien, Irwin, Tift52 min
Jul 12, 2:04 PM EDTSpecial Weather StatementTAEDale41 min
Jul 12, 2:26 PM EDTSevere Thunderstorm WarningTAEDale, Houston38 min
Jul 12, 3:03 PM EDTSpecial Weather StatementTAEDale27 min
Jul 12, 3:13 PM EDTSpecial Weather StatementTAEHouston47 min
Jul 12, 3:28 PM EDTSpecial Weather StatementTAEHenry32 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.